MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. FOOTSWITCH, MULTI-FUNCTION, VERSAJET II; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. FOOTSWITCH, MULTI-FUNCTION, VERSAJET II; LAVAGE, JET
Model Number 66800472
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
 
Event or Problem Description
It was reported that, the food pedal of a footswitch, multi-function, versajet ii was not functioning properly and would not control device.As this happened in a marketing demonstration, there was not patient involvement.
 
Additional Manufacturer Narrative
The device intended for use in treatment was returned for evaluation.A visual inspection was performed and showed bare wiring visible near strain relief.Functional inspection was performed and showed the device functioned as intended which could not establish a relationship between the device and reported event.Probable root cause may include an intermittent component failure or a connection issue.A review of the manufacturing records found that there was no evidence that the product didn't meet specifications at the time of manufacture.A complaint history review found other related failures.This investigation is now complete with no further action deemed necessary.Smith and nephew will continue to monitor for adverse trends related to this product.

Brand Name
FOOTSWITCH, MULTI-FUNCTION, VERSAJET II
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key12439986
Report Number8043484-2021-01716
Device Sequence Number3873729
Product Code FQH
UDI-Device Identifier00040565125473
UDI-Public00040565125473
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66800472
Device Catalogue Number66800472
Device Lot Number03619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1